Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 74, NWS State College, PA

August 13, 2025Bedford County, Fulton County, Huntingdon County, Pennsylvania

NWS State College, PA issued this flash flood warning at Aug 13, 2025, 1:35 PM EDT for Bedford County, Fulton County, Huntingdon County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2025, 1:35 PM EDT (17:35 UTC)
Expired
Aug 13, 2025, 3:37 PM EDT
In force
2 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Bedford County, PA, Fulton County, PA, Huntingdon County, PA

The radar

The State College radar (KCCX), 88 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1496 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

337 
WGUS51 KCTP 131735
FFWCTP
PAC009-057-061-132045-
/O.NEW.KCTP.FF.W.0074.250813T1735Z-250813T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
135 PM EDT Wed Aug 13 2025

The National Weather Service in State College has issued a

* Flash Flood Warning for...
  Southwestern Huntingdon County in central Pennsylvania...
  Northeastern Bedford County in south central Pennsylvania...
  Northeastern Fulton County in south central Pennsylvania...

* Until 445 PM EDT.

* At 135 PM EDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 2.5 inches of rain have fallen. Additional rainfall amounts 
  of 0.5 to 1.5 inches are possible in the warned area. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  New Enterprise, Osterburg, Waterfall, Rockhill Furnace, Wells 
  Tannery, Dudley, Coaldale, St. Clairsville, Cessna, Saxton, Broad 
  Top City, Three Springs, Orbisonia, Saltillo, Defiance, Hopewell, 
  Coalmont and Shade Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4022 7822 4028 7787 4007 7786 4006 7786
      4009 7819 4009 7836 4007 7857 4017 7861
      4022 7823

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

Banghoff
1 follow-up statement
627 
WGUS71 KCTP 131937
FFSCTP

Flash Flood Statement
National Weather Service State College PA
337 PM EDT Wed Aug 13 2025

PAC009-057-061-131947-
/O.CAN.KCTP.FF.W.0074.000000T0000Z-250813T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bedford PA-Fulton PA-Huntingdon PA-
337 PM EDT Wed Aug 13 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN HUNTINGDON, 
NORTHEASTERN BEDFORD AND NORTHEASTERN FULTON COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 4022 7822 4028 7787 4007 7786 4006 7786
      4009 7819 4009 7836 4007 7857 4017 7861
      4022 7823

$$

Banghoff

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 6:52 AM EDT, 6 hours 43 minutes earlier.

Area forecast discussion, Aug 13, 6:52 AM EDT, 6 hours 43 minutes before
Area Forecast Discussion
National Weather Service State College PA
652 AM EDT Wed Aug 13 2025

.SYNOPSIS...
* Cold front moves in from the north tonight and slows/stalls
  over the state tonight. Storms today may produce heavy rain.
* Afternoon thunderstorms are possible Thursday, mainly S
* Dry Friday with low humidity
* PM thunderstorms return Saturday

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Showers finally entering Warren Co at 08Z. But, outflow boundary
is moving ahead of the cells. That should assist in diminishing
these SHRA/TSRA. But, they likely won't go away totally with
patchy rain and a stray CG or two. The forcing is still good,
and heating of the day will certainly help deep convection
become widespread. Cloud cover from current convection will
spread across the CWA, and probably keep it a bit cooler than
prev fcsts had it being, esp in the NW. The best shot at sun
today is the SE/Lower Susq where a few spots could hit 90F. Td
in the L-M70s could push AppT close to 100. But, the uncertainty
of just how much cloud cover there will be and how early it will
get that far SE keeps confidence low in places getting to 100F
heat index that we will stay away from a heat advy at this
point.

PWAT in the 1.5-1.8" range today and little shear makes the
possibility of heavy downpours real. NAM even makes points of
>2" rainfall. Thus, we are in a MRGL risk for excessive
rainfall. Have mentioned +RA possible in the wx grids. But, it's
been so dry for the past 14 days that generating flooding is
going to be a tall order. Shear is low (20-30kts), so the risk
for severe is pretty low, especially if clouds keep things a
little cooler than forecast.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Convection should be on-going this evening. Again, some risk of
+RA/flooding exists, mainly with repeated cells passing over the
same spot. But, again, antecedent conditions are dry. The cold
front moving down from the N should get into the central mtns
tonight and slow down considerably. That will leave a lifting
mechanism in place for the central and srn zones for Thursday.
The higher (30-40) PoPs should be in the SE half with the NW
staying dry as the dewpoints there drop into the M50s - even
while Lancaster Co holds onto dewpoints in the L70s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Lowering humidity on Friday will bring some minor/temporary
relief to summertime humidity, but overall there is no end to
our run of hot/above normal temperatures through mid August.

Minor plume of moisture along a weak trough will allow for a few
diurnal TSRA Saturday along the spine of the Appalachians.
A cold front then moves down into the area later Sunday, and
should have scattered to numerous SHRA/TSRA in advance of and
along the front. The sfc high behind that front should be strong
enough to push the front to the srn border, but it could linger
nearby. That would lead to isold SHRA/TSRA into mid-week. So we
can't quite shake 20-30 PoPs for next week.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
Mid and high clouds will continue to increase from west to east
this morning as a result of the deep, moist southwesterly flow
ahead of a cold front.

Look for generally VFR with some limited IFR/LIFR CIGS/vsbys
across the Lower Susq Valley through 13Z. Winds will remain
relatively light from the SE through SW.

During the daylight hours today, we'll see building clouds
throughout the morning with an area of briefly weakening
showers and scattered TSRA over NW in a zone of maximum llvl
moisture advection.

Afterward, scattered to widespread showers and thunderstorms
developing for the afternoon (with brief MVFR to IFR) as the
primary axis of deep- layer moisture shifts east across the
region ahead of a cold front approaching from the northwest.

Forcing for these storms will mainly be ahead of slow moving
front, which makes predictability for the timing of these storms
tricky. Most sites will likely see a shower overhead at some
point today, but due to the cellular based storm mode, timing
the occurrence at any one location is difficult. Will continue
to employ prob30 groups to highlight the window where
thunderstorms are possible.

Outlook...

Thu...Lingering showers/and a few PM storms possible across the
southern airspace.

Some valley fog is possible through about 12Z today, and a
tempo group has been included to highlight this at sites were
confidence in fog formation is highest.

Fri...AM fog possible; otherwise VFR.

Sat...Mainly VFR.

Sun...Mainly VFR, but chance of a shower or storm north late.

Mon...Chance of a shower early, then clearing.

&&

.CLIMATE...
It's been a very dry period over the last 2 weeks or so. Here
are the precipitation totals and rankings for the first 11 days
of August (month to date):

MDT: T (2nd driest); last measurable rain 7/31
IPT: 0.00" (driest); last measurable rain 7/30
AOO: 0.01" (2nd driest); last measurable rain 8/6
BFD: 0.09" (T5th driest); last measurable rain 8/6
STC: T (T2nd driest); last measurable rain 7/28

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Dangelo
NEAR TERM...Dangelo
SHORT TERM...Dangelo
LONG TERM...Dangelo/Steinbugl
AVIATION...Lambert
CLIMATE...Steinbugl
Hazardous weather outlook, Aug 13, 7:11 AM EDT, 6 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
711 AM EDT Wed Aug 13 2025

PAZ004>006-010>012-017-018-037-041-042-045-046-141115-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-
711 AM EDT Wed Aug 13 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Thunderstorms with very heavy rain are possible today and early
tonight. The heavy rain may cause isolated incidents of flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ019-024>028-033>036-049>053-056>059-063>066-141115-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Franklin-Union-Snyder-Montour-Northumberland-Columbia-
Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
711 AM EDT Wed Aug 13 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Thunderstorms with very heavy rain are possible today and early
tonight. The heavy rain may cause isolated incidents of flooding. A
thunderstorm or two could make gusty winds, as well.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 3:32 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon43 min
Aug 13, 5:03 PM EDTFlash Flood WarningCTPLancaster117 min

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.